Doctor insights on:
Stopped taking my synthroid, (thyroxine) I feel just as tired and twice this week I had a low fever. Is the fever normal?
Stay on Synthroid (thyroxine):
Going off of needed thyroid medication will lead to:
weight gain, lethargy, depression, dry skin and hair loss. It will lead to heart disease with sluggish heart muscle activity. The combined effect of all of that will make your immune function worse and thus put you at risk for infections. Get back on your medication and get to the right dose for you so that you are asymptomatic. ...Read more
Can taking too much synthroid (thyroxine) cause a persistent low grade fever (just over 100 F for months, no illness but fatigue and sleeping more than usual)?
Can cytomel 5mcg cause subacutr thyroiditis? Sx: enlarged painful left side thyroid and fever. Extreme tired. Hashi. Thyroid on Synthroid (thyroxine) & cytomel.
No: Hi. No, therapy with Cytomel (liothyronine) (T3) cannot cause subacute thyroiditis. ...Read more
Stopped taking synthroid for 1week. Began again 4 days ago. Missed period (not preg) off/on symptoms: malaise, fever (mild), nausea, brain zap. Causes?
Synthroid stopped: When taking supplemental thyroid medication, the natural level of hormone, even if less than necessary for normal thyroid function, goes to almost zero. Discontinuation can cause the symptoms you describe. Irregular periods are common with thyroid disease, but malaise, low fever and lethargy may be a viral infection, with no connection to thyroid cessation. ...Read more
No fever, weight loss, night sweats since 1/14, all but one was mild to moderate neck area. One true night sweat, after increasing synthroid, (thyroxine) have anxiety, normal CBC, CT abd+chest, Lymphoma chance?
Your symptoms do not raise lymphoma as a very high probability. Even w/ many - they have other causes too. Consider CBT pscyhotherapy to learn how to deal w/ medical anxiety. It's not easy to find balance between ignoring symptoms and being captive to them. But it is possible and will help. Here's some info: http://lymphoma. About. Com/od/symptoms/tp/warningsigns. Htm
Have an exam and relax. ...Read more
I had my thyroid removed in 1991 due to thyroid cancer, have been on Synthroid until approx 9 months ago. . I was really sick before Christmas this year and thought it was the flu. . . dr. Did a thyroid blood test and ths level is 477. . . he said t
Must take thyroid: I don't know what your question is, but it appears that you were not taking Synthroid (thyroxine) for many months. This is very dangerous. Your body requires thyroid hormone to function correctly. Since you had your thyroid removed, there is no alternative to taking thyroid hormone. Having had thyroid cancer, it is essential that the TSH be normal. ...Read more
Tsh. 007 and all things point to lowering my Synthroid (thyroxine) but I have moderate/severe nausea that does not coincide. Not preg/flu/sick very worried!
Tsh. 007 means my Synthroid (thyroxine) needs lowered but I have had moderate nausea over a week and not a symptom hyperthyroid not preg/flu/sick this concerning?
Over 1 week all day nausea low appetite bad headaches fatigue not pregnant not flu/sick TSH. 007 do I need higher Synthroid (thyroxine) or pituitary issue?
Hyperthyroid: Tsh value of. 007 suggests hyperthyroid state and you may need to reduce the dose of synthyroid. Please consult your doctor asap. ...Read more
I'm on propranolol, synthroid, wellbutrin, Zoloft and vitamin d. If I have the flu with respitory distress would it be ok to take xopenex (levalbuterol) or albuterol?
Yes: But if you are having respiratory distress, you should be admitted to a hospital. ...Read more
My doc recently lowered my synthyroid from 137 to 125. The day I started taking the new dose I broke into fever & sweats. It's lasted the past 4days.?
Potentially: Hundreds of other meds might interact in some way with Synthroid. Your doctor can run an interaction check between Synthroid & your other Rx's. In general, however, if you take Synthroid 2 hours after and 1/2 hour before meals, other meds, mineral & fiber supplements and antacids, you will avoid most interactions with Synthroid. Best wishes! Dr. Anne. ...Read more
Hyperthyroidism: If you are hyperthyroid, it will cause symptoms; common ones are heat intolerance, palpitations, nervousness, tremor, diarrhea, irritability. It causes bone loss (osteoporosis) over time. It places a stress on your heart, which may be tolerated when young, but not with aging. It can be treated, but you may need to see an endocrinologist. ...Read more
Yes: Generic synthroid is called levothyroxine. Taking generic version is reasonable and will likely achivevsimilar results, however I would recommend that you inform your endocrinologist about such switch as you may need to have your thyroid levels checked soon (a few weeks) after making the switch to ensure your dosing is appropriate. I would also recommend that you adhere to one kind of preparation. ...Read more
See below.: Thyroxine overdose can cause tremors, anxiety, increased heart rate, increased body temperature, agitation, confusion, diarrhea, and seizures. If you are ever worried that an overdose has occurred, call 911. If you’re less certain and feel the situation is less of an emergency, call 800.222.1222 for guidance. ...Read more
Hypothyroidism: When thyroid hormone is low people symptoms are highly variable from person to person. Some people do not have symptoms from mildly low thyroid hormone. Symptoms depend on degree of deficit and amount of time the hormone has been low. Here are some symptoms that are possible; fatigue, constipation, weight gain, cold intolerance and dry skin. ...Read more
PM: Taking at night may be better.Get a more detailed answer ›